Alert archive / Tennessee / River Flood Advisories in 2019

River Flood Advisory 41, NWS Nashville, TN

February 7, 2019Davidson County, Tennessee

NWS Nashville, TN issued this river flood advisory at Feb 7, 2019, 4:33 AM CST for Davidson County, Tennessee. It was in force for 55 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2019, 4:33 AM CST (10:33 UTC)
Expired
Feb 9, 2019, 11:15 AM CST
In force
55 hr
Issued by
NWS Nashville, TN

County Davidson County, TN

The radar

The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cumberland River near Bordeaux (BDXT1). The gauge peaked at 32.13 ft at Feb 8, 2019, 12:00 AM CST.

actionminormoderate20304002/0702/0802/0902/10
Action stage
30 ft
Minor stage
34 ft
Moderate stage
40 ft
Major stage
44 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03431514, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 7, 1:54 AM CST, 2 hours 39 minutes earlier.

Area forecast discussion, Feb 7, 1:54 AM CST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
154 AM CST Thu Feb 7 2019

.DISCUSSION...

A warm front currently extends across the Ohio Valley, then
southwestward into a low centered near the TX/OK border. Middle
Tennessee remains locked into an unusually warm and moist air
mass this morning. Fortunately, the earlier heavy rain that
produced considerable flooding across parts of Middle Tennessee
yesterday afternoon and evening has dissipated. The 06Z sounding
from OHX shows a nearly saturated column up to ~535 mb.
Precipitable water is a summer-like 1.60 inches. The latest
models, including the HRRR, show very little activity across
Middle Tennessee until tomorrow afternoon when a cold front
finally enters the mid state. Will keep chance POP's in the
forecast grids during the morning should a few cells pop up in the
pre-frontal air mass, but it doesn't appear that we'll be dealing
with echo training like we did last evening, fortunately. QPF for
tomorrow and tomorrow night ranges from less than one-half inch
across the Cumberland Plateau and places near the Alabama state
line, up to 3/4 inch in areas to the north and west of Nashville.
So it doesn't appear that the additional rainfall will be
excessive. Still, rivers are obviously rising and several are
forecast to approach or exceed flood stage as a result of
yesterday's rainfall, so any additional rainfall will only
exacerbate these increased water levels. In addition, the SPC has
most of Middle Tennessee west of the Cumberland Plateau under a
marginal risk of severe storms today, with a slight risk closer
to the Tennessee River. The SPC cites increased shear and surface
warming ahead of the front as contributors to a potential for
low-topped thunderstorms, damaging straight-line winds, and
possibly a tornado or two. It looks like high temperatures today
will shatter records, but the cold advection behind the front will
also be quite dramatic. Looking ahead, another multi- day rain
event is setting up for next week, with rain moving in by Sunday
afternoon, and not ending until the next cold frontal passage on
Tuesday. At this time, cumulative QPF values for this event are
running 2 to 3 inches, which is not something we need. Yesterday's
4-inch rain measured at BNA already exceeds normal rainfall for
the month, and we'll only have a couple of dry days before the
next event. It appears that many of our rivers will be running
higher than usual for awhile.

&&

.AVIATION...
06Z TAF DISCUSSION.

Shower activity is tapering off per regional radar trends, with
only light scattered showers expected for the rest of the night.
Conditions will gradually improve, however gusty winds will pick
up through the afternoon with gusts to 30 kts possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      75  27  38  20  43 /  70  90   0   0   0
Clarksville    72  25  35  17  39 /  90  90   0   0   0
Crossville     70  28  36  19  41 /  20 100  10   0   0
Columbia       75  28  40  20  43 /  60  90   0   0   0
Lawrenceburg   75  30  40  21  45 /  50 100   0   0   0
Waverly        73  25  37  19  41 /  90  90   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......08
AVIATION........05
Hazardous weather outlook, Feb 6, 5:00 AM CST, 23 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
500 AM CST Wed Feb 6 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-071100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
500 AM CST Wed Feb 6 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

There is a marginal to slight risk of severe storms Wednesday and
Wednesday night across most of Middle Tennessee. The best chance
for severe storms is around Clarksville, Dover and Erin. The primary
threat is damaging straight-line winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Rain and thunderstorms will become heavier and more widespread
today and will last into Thursday evening before a strong cold
frontal passage. Expected rainfall totals for this event range
from less than an inch across the southern Cumberland Plateau to
more than 2.5 inches around Clarksville and Land-between-the-
Lakes. Some flooding is possible in these areas, especially
Thursday and Thursday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is unlikely today and tonight.

In the hours before

Local storm report, Feb 7, 1:11 AM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
111 AM CST THU FEB 07 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     FLASH FLOOD      LEBANON                 36.21N  86.32W
02/06/2019                   WILSON             TN   EMERGENCY MNGR

            MARTHA LEEVILLE ROAD AND EASTGATE BLVD VEHICLE STUCK
            DUE TO FLASH FLOODING.

&&

EVENT NUMBER OHX1900064

FBORDEN
Local storm report, Feb 7, 1:17 AM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
117 AM CST THU FEB 07 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     FLASH FLOOD      LEBANON                 36.21N  86.32W
02/06/2019                   WILSON             TN   EMERGENCY MNGR

            4200 BLOCK OF LEBANON ROAD, WATER IS APPRAOCHING A
            HOME.

&&

EVENT NUMBER OHX1900065

FBORDEN
Local storm report, Feb 7, 1:19 AM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
119 AM CST THU FEB 07 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     FLASH FLOOD      LEBANON                 36.21N  86.32W
02/06/2019                   WILSON             TN   EMERGENCY MNGR

            JOHNSON ROAD HARTSVILLE PK RAOD CLOSED DUE TO FLASH
            FLOODING.

&&

EVENT NUMBER OHX1900066

FBORDEN
Local storm report, Feb 7, 1:22 AM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
122 AM CST THU FEB 07 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     FLASH FLOOD      LEBANON                 36.21N  86.32W
02/06/2019                   WILSON             TN   EMERGENCY MNGR

            2100 BLOCK FO BEASLEY BEND ROAD CLOSED DUE TO FLASH
            FLOODING.

&&

EVENT NUMBER OHX1900067

FBORDEN
Local storm report, Feb 7, 1:27 AM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
127 AM CST THU FEB 07 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 AM     FLASH FLOOD      MOUNT JULIET            36.21N  86.52W
02/07/2019                   WILSON             TN   EMERGENCY MNGR

            A LIST OF ROADS CLOSED DUE TO FLASH FLOODING. WOODRIDGE
            PLACE NEAR GOLDEN BEAR GATEWAY. W. DIVISION STREET NEAR
            MT. JULIET ELEMENTARY. OLD LEBANON DIRT ROAD NEAR PAGE
            DRIVE. CEDAR DRIVE BEHIND VALLEY CENTER. YOR ROAD NEAR
            LEBANON ROAD.

&&

EVENT NUMBER OHX1900068

FBORDEN
Local storm report, Feb 7, 2:21 AM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
221 AM CST THU FEB 07 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     FLASH FLOOD      LEBANON                 36.21N  86.32W
02/07/2019                   WILSON             TN   EMERGENCY MNGR

            WATER IS MOVING INTO DOWNTOWN LEBANON (US 231 AND W.
            SPRING STREET). WATER HAS GOTTEN INTO SOME OF THE
            BUILDINGS.

&&

EVENT NUMBER OHX1900069

FBORDEN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 6:14 PM CSTFlash Flood WarningOHXWilson2 hr
Feb 6, 6:37 PM CSTFlash Flood WarningOHXWilson113 min
Feb 6, 6:41 PM CSTAreal Flood AdvisoryOHXJackson, Smith, Trousdale3 hr
Feb 6, 6:53 PM CSTAreal Flood AdvisoryOHXCheatham, Dickson, Houston, Humphreys, Montgomery3 hr
Feb 6, 7:03 PM CSTRiver Flood WarningOHXDavidson3 hr
Feb 6, 7:12 PM CSTSpecial Weather StatementOHXDickson, Humphreys48 min
Feb 6, 7:14 PM CSTFlash Flood WarningOHXDickson, Hickman, Humphreys6 hr
Feb 6, 7:19 PM CSTTornado WarningOHXDickson26 min
Feb 6, 7:45 PM CSTFlash Flood WarningOHXCheatham, Davidson, Dickson, Sumner, Williamson4 hr
Feb 6, 7:48 PM CSTSpecial Weather StatementOHXDavidson, Williamson42 min
Feb 6, 7:58 PM CSTTornado WarningOHXCheatham, Davidson, Dickson, Williamson32 min
Feb 6, 8:04 PM CSTFlash Flood WarningOHXDavidson, Rutherford, Wilson3 hr
Feb 6, 8:18 PM CSTAreal Flood AdvisoryOHXCheatham, Davidson, Dickson, Robertson, Sumner3 hr
Feb 6, 8:30 PM CSTFlash Flood WarningOHXPutnam5 hr
Feb 6, 8:31 PM CSTSpecial Weather StatementOHXDavidson44 min
Feb 6, 8:34 PM CSTSpecial Weather StatementOHXHumphreys41 min
Feb 6, 8:54 PM CSTAreal Flood AdvisoryOHXCumberland, Fentress, Jackson, Overton, Pickett, Putnam3 hr
Feb 6, 9:11 PM CSTAreal Flood AdvisoryOHXMacon, Robertson, Sumner, Trousdale4 hr
Feb 6, 9:31 PM CSTAreal Flood AdvisoryOHXCheatham, Clay, Cumberland, Davidson, DeKalb, Dickson and 19 more12 hr
Feb 6, 9:47 PM CSTSpecial Weather StatementOHXSmith, Wilson28 min
Feb 6, 9:52 PM CSTRiver Flood AdvisoryOHXWilson59 hr
Feb 6, 9:52 PM CSTRiver Flood AdvisoryOHXDavidson4 days
Feb 6, 9:52 PM CSTRiver Flood AdvisoryOHXCheatham7 hr
Feb 6, 9:52 PM CSTRiver Flood AdvisoryOHXDavidson4 days
Feb 6, 9:52 PM CSTRiver Flood AdvisoryOHXDavidson7 hr
Feb 6, 10:55 PM CSTFlash Flood WarningOHXDeKalb, Jackson, Putnam, Smith, Wilson3 hr
Feb 6, 11:27 PM CSTFlash Flood WarningOHXCheatham, Davidson, Dickson, Rutherford, Sumner, Trousdale and 2 more9 hr
Feb 7, 12:28 AM CSTRiver Flood AdvisoryOHXDavidson72 hr
Feb 7, 12:31 AM CSTRiver Flood AdvisoryOHXHickman4 hr
Feb 7, 1:15 AM CSTRiver Flood WarningOHXCheatham13 hr
Feb 7, 4:19 AM CSTRiver Flood WarningOHXHickman21 days
Feb 7, 4:29 AM CSTRiver Flood AdvisoryOHXCheatham6 hr
Feb 7, 5:39 AM CSTRiver Flood AdvisoryOHXDavidson54 hr
Feb 7, 6:39 AM CSTRiver Flood AdvisoryOHXDavidson53 hr
Feb 7, 7:56 AM CSTRiver Flood AdvisoryOHXDavidson51 hr
Feb 7, 9:49 AM CSTWind AdvisoryOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more9 hr
Feb 7, 9:59 AM CSTFlash Flood WatchOHXCheatham, Clay, Davidson, Dickson, Fentress, Houston and 13 more11 hr
Feb 7, 10:32 AM CSTRiver Flood WarningOHXMontgomery7 hr
Feb 7, 1:04 PM CSTRiver Flood AdvisoryOHXMontgomery, Robertson5 hr
Feb 7, 5:57 PM CSTRiver Flood AdvisoryOHXMontgomery60 hr

Nearby

River Flood Advisories in Tennessee, 2019Every river flood advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.